Alert archive / Colorado / Frost Advisories in 2019

Frost Advisory 2, NWS Denver/Boulder, CO

May 10, 201916 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at May 10, 2019, 2:51 PM MDT for 16 counties in Colorado. It took effect at May 10, 2019, 10:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 10, 2019, 2:51 PM MDT (20:51 UTC)
In effect from
May 10, 2019, 10:00 PM MDT
Expired
May 11, 2019, 9:00 AM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

866 
WWUS75 KBOU 102051
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
251 PM MDT Fri May 10 2019

...Clearing skies and cold temperatures across the plains tonight...

COZ038>051-110500-
/O.NEW.KBOU.FR.Y.0002.190511T0400Z-190511T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
251 PM MDT Fri May 10 2019

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SATURDAY...

The National Weather Service in Denver has issued a Frost
Advisory, which is in effect from 10 PM this evening to 9 AM MDT
Saturday.

* TEMPERATURES...Ranging from 31 to 36 degrees with the coldest 
  temperatures in low lying locations.

* TIMING...Late tonight through 9am Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
193 
WWUS75 KBOU 110322
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
922 PM MDT Fri May 10 2019

COZ038>051-111500-
/O.CON.KBOU.FR.Y.0002.190511T0400Z-190511T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
922 PM MDT Fri May 10 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* TEMPERATURES...Ranging from 31 to 36 degrees with the coldest 
  temperatures in low lying locations.

* TIMING...Late tonight through 9am Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
746 
WWUS75 KBOU 111003
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
403 AM MDT Sat May 11 2019

COZ038>051-111500-
/O.CON.KBOU.FR.Y.0002.000000T0000Z-190511T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
403 AM MDT Sat May 11 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURES...As low as 33.

* TIMING...Late tonight through 9am Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 10, 10:59 AM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 10, 10:59 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1059 AM MDT Fri May 10 2019

.UPDATE...
Issued at 1043 AM MDT Fri May 10 2019

Temps have warmed well above the freezing mark this morning and
have cancelled the Frost Advisory a few hours early. For the big
picture, the retrograding upper low continues to circulate over
the southern CA area with weak QG ascent and extensive mid and
high level cloudiness across the desert southwest and
southern/central Rockies. The trend for today is diminishing
synoptic lift, however enough moisture in southwest flow aloft
should be available for afternoon and early evening showers and
weak storms primarily focused over the mountains, Front Range, and
western Palmer Ridge area.

For tonight, with a trend toward further drying aloft and
clearing skies, will look for the potential of another round of
freezing temps for early Saturday morning. Currently leaning
toward another Frost Advisory for tonight as cross sections
indicate clearing skies. Still watching a surface cold front
projected to move onto the plains by mid-morning Saturday. Region
will be under increasing subsidence through the day, however may
still see isolated shower coverage over and near the higher
terrain.

&&

.SHORT TERM...(Today and tonight)
Issued at 119 AM MDT Fri May 10 2019

Closed upper low will be across southern California today while a
weak upper trof across Wyoming will shift across northern Colorado
through this evening. The resultant flow aloft will be west to
southwesterly with some very weak QG ascent through this
afternoon. Once the trof moves across northern Colorado, there
will be weak subsident flow over much of the area by later
tonight. Much of the area is still covered in cloud cover, with
the lowest clouds across the northern urban corridor and adjacent
plains. There is more mid and high level moisture from Denver
south and eastward which has been streaming in from the southwest.

There will be some marginal moisture and instability for scattered
mountain showers from later this morning through this evening.
Latest high resolution models showing some of these showers
drifting off over the urban corridor this afternoon so have added
some low pops to account for this. Expect clearing from north to
south as the drier and more subsident airmass expands across
northern Colorado. Could be some patchy fog over southern Lincoln
county later tonight.

Will be maintaining the frost advisory across the plains through
early this morning as temperatures settle into the middle 30s.
Coldest readings will be over the Palmer divide and across the far
northeast plains with better clearing. Could see more frosty
conditions later tonight again with better clearing and again
temperatures in the middle 30s. Will let the day crew reassess
tonight after this mornings episode has been cleared.

.LONG TERM...(Saturday through Thursday)
Issued at 119 AM MDT Fri May 10 2019

Saturday morning will start off mostly clear with some patchy fog
down over Lincoln County. An upper low dropping south over the
Dakotas will send a cold front down over the plains Saturday late
morning, with northerly winds of 15 to 25 mph expected. There
won't be too much moisture with it, and there will be a slight
increase in stability but enough dynamics with the jet nearby for
a slight chance of showers over the northern plains. Better
instability over the mountains will allow scattered showers with a
few thunderstorms possible. Even though a cold front will roll
through, enough heating from the sun and the weak strength of the
front will allow for a warmer day, with max temperatures about 5
to 10 degrees higher than today.

An upper ridge will build over the area from the west Sunday
through Wednesday, while a cutoff low transitions east far south
near the US/Mexico border. Under this pattern, expect warmer
temperatures each day, reaching above average temperatures for
this time of year, readings in the mid 70s to low 80s over the
plains and in the 50s and 60s in the high country. Isolated
afternoon showers and storms will occur each day over the high
country.

Model are in pretty good agreement with an upper trough then
pushing onshore over the western US by Thursday morning, creating
southwesterly flow over Colorado. This will bring a warmer and
wetter airmass over the state, with an increase in shower coverage
across the area. Cooler temperatures and more moisture will swing
over the state for Friday as the upper trough digs slightly
further south.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1043 AM MDT Fri May 10 2019

Will expect variable amounts of low level clouds in the vicinity
of the terminals through the day causing intervals of IFR and
MVFR ceilings. Isolated showers and thunderstorms will develop
later this afternoon over the higher terrain before move
northeastward onto the lower elevations and vicinity of the
terminals. Currently expecting clearing skies overnight ahead of a
northeasterly surface cold front expected in the 12z-15z Saturday
timeframe.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Fredin
SHORT TERM...Entrekin
LONG TERM...Kriederman
AVIATION...Fredin
Hazardous weather outlook, May 10, 11:08 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1108 AM MDT Fri May 10 2019

COZ030>051-111715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1108 AM MDT Fri May 10 2019

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered light rain and snow showers can be expected over the
mountains and foothills this afternoon with little to no
accumulation. A few showers and thunderstorms will be also
possible over the Urban Corridor and Palmer Ridge vicinity this
afternoon. Showers will diminish by early evening with gradual
clearing skies and temperatures falling back to near freezing
across the plains overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There will be isolated to scattered late day showers and
thunderstorms over the alpine areas most days through Thursday.
The plains look to be dry. Temperatures will be a bit above
seasonal normals Sunday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Frost Advisories in Colorado, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.